Allergic Contact Dermatitis

Get Email Updates

Allergic Contact Dermatitis Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: how do i get rid of contact dermatitis

Two weeks ago,

I started iching like crazy under my arms and on my outside my private parts. I can not figure out what the problem is all of a sudden. The dermatologist thinks it is contact dermatitis. He prescribed clotrimazole and betamethasone dipropionare cream usp 1%/0.05% base. Two days and no relief! I stopped the perfumes, soaps and deodorants and no fix. I even put new clothes and underwear on today to eliminate chance of laundry detergent and fabric softeners. What should I do? I am up all night scratching and all day. I am so uncomfortable.

Add a Comment11 Comments

EmpowHER Guest
Anonymous

Did it ever go away I have the saaame problem

May 24, 2012 - 10:47pm
richmanlopez

Second doctor gave me antihistimines. With them the itching stops but without them I itch so much! I have eliminated so much of what I thought could have been causing the itching and I am still itching witout the meds.

December 24, 2009 - 9:29am
drtenney

I think you need to get a second opinion about what may be going on. If your medication is not working then you have clearly been misdiagnosed.

Keep us posted on how things work out and good luck!

December 6, 2009 - 9:36pm
Alison Beaver

Can you call your Gynecologist for an appointment? I am concerned about the rash and itchiness on the skin around your vagina and inner thighs, and this should be medically evaluated by a doctor.

Have you had any sexual contact prior to the itching? There are many sexually-transmitted infections (they clear up with proper medication---don't worry!) that cause itchiness around the genital area.

(It sounds like your dermatologist only looked at the area underneath your arm, correct?) Did your dermatologist tell you how long it will take to feel relief (it's "only" been two days on your medication), and if s/he said immediately or within a day, you should call your dermatologist Monday AM and update him/her on your (lack of) progress.

December 6, 2009 - 2:15pm
richmanlopez

It feels like all of my sweat in those areas is not being able to come out.

December 6, 2009 - 12:22pm
richmanlopez

I wonder what I need to do next. Living like this is not an option!

December 5, 2009 - 10:39pm
richmanlopez

the itching started about one month after taking the antibiotics. I now have a red rash and bumps from so many days of repeated iching in that area.

no real discharge and hardly any internal itching. I am allergic to aluminum cholride found in regual deos, so that is why i use only the same natural deo for the last 10 years and have stopped for the last week. Also, allergic to sublock when used on my face. Nothing has changed in the last several weeks and no new products in my house either.

December 5, 2009 - 10:37pm
drtenney

Hmmm... sounds interesting.

I have a few other questions

So just to be clear, there is no actual rash, just itching?
When did it start in relation to taking the anitbiotics?
Have you ever had anything like this before?
Do you have allergies to anything that you know of?
Have you had any vaginal itching or change in vaginal discharge?
Did anything change around the time of the onset?

December 5, 2009 - 10:31pm
richmanlopez

The meds kind of calm it down for a few hours and then i have to keep reapplying it more than the twice a day recommendation. The itch comes right back a strong.

December 5, 2009 - 10:02pm
richmanlopez

Thank you so much for responding as I sit here and itch. The skin is unmarked other than being red from scratching. There are no bumps. The skin on my underarms just feels thinker and drier. I tried moisturizing thinking that was the problem but no relief. There is nothing other than itchy skin that is bothered by my constant scratching. The sweat does not seem to becoming out like it used to. I have no smell under the arms eventhough I have not been wearing deo during this ordeal. There is a little mositure on the armpits but not the normal flow. The vagainal irriation is on the sides where inner thighs meet vaginal skin. Also on the skin that is all over the outside of my vaginal. I do not understand what is going on here. I suspected it was yeast since I finished heavy antibiotis about one month ago, but doc did not lean in that direction when I mentioned it.

December 5, 2009 - 9:57pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1553 Health

Changed

573 Lives

Saved

431 Lives
0 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you take selfies?:
View Results